MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888423103
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during peritoneal dialysis, the ultrafiltration volume was low, which was considered as a peritoneal ultrafiltration function failure, and the blood pressure control was not good.It was also stated that the peritoneal dialysis catheter malfunctioned.It was recommended to change to hemodialysis treatment.On (b)(6) 2023, the peritoneal dialysis (pd) catheter was manually removed as a preliminary action.It was stated that it was the patient's peritonitis that led to the extubation.The report was not the adverse event of the product, but the patient's own improper operation, which led to peritonitis.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during peritoneal dialysis, the peritoneal dialysis (pd) catheter malfunctioned and had insufficient flow, wherein the ultrafiltration volume was low, which was considered as a peritoneal ultrafiltration function failure, and the blood pressure control was not good.There was nothing unusual observed on the device prior to use.There were no physical or visible defects/damages found on the product.Flushing was done prior to use with a normal result.There was no blood return prior to the syringe flush, the line was hard to flush with the syringe, and the reverse flow was not successful.There was no anticoagulant used, and this was not the infusion line.There was no leak and no luer adapter issue.Tego was not utilized, and there were no other products utilized with the device.There was no excessive force used on the device.The insertion site was treated and disinfected with iodophor prior to product placement.The catheter had been in place for 2 days from the implant date to the date of the event.Due to pe ritonitis, the peritoneal dialysis could not be continued, and it was recommended to change it to hemodialysis therapy to resolve the issue.As a preliminary action and as a medical treatment/intervention due to the event, the peritoneal dialysis catheter was manually removed on (b)(6) 2023, and the peritoneal dialysis catheter was not replaced.Instead, a central venous catheter was placed to initiate hemodialysis.The treatment was completed after resolving the issue.It was stated that it was the patient's peritonitis that led to the catheter removal (extubation).The patient's peritonitis was not an adverse event of the reported catheter, but the patient's own improper operation and personal care were not well done.There was no blood loss due to the event, and a blood transfusion was not required.The patient had no current or pre-existing conditions that might have been related to the event.The patient had recovered right after the event.
 
Additional Manufacturer Narrative
Additional information: e1(facility name and street 1), g3 correction: b3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18225692
Report Number3009211636-2023-00324
Device Sequence Number5531578
Product Code FJS
UDI-Device Identifier10884521055933
UDI-Public10884521055933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888423103
Device Catalogue Number8888423103
Device Lot Number20140501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/30/2023
01/24/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/21/2023
02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale